MAUDE Adverse Event Report: MEDELA LLC ADVANCED PERSONAL DOUBLE BREASTPUMP; PUMP, BREAST, POWERED

MEDELA LLC ADVANCED PERSONAL DOUBLE BREASTPUMP; PUMP, BREAST, POWERED
Model Number 101038299
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 02/01/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting the faceplate and back plate for damage; inspecting and cleaning the diaphragm; disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.The customer indicated that she went through troubleshooting on her own.The troubleshooting did not resolve the issue.A replacement device was sent to the customer and return of her original pump was requested for testing/analysis.In follow up with a complaint handler on (b)(6) 2020, the customer stated that her mastitis began at the beginning of (b)(6) 2020, while using the pump in style breast pump.She indicated that she was feeling better and that the replacement breast pump was working without issue.The customer was contacted again on (b)(6) 2020, at which time she indicated that the mastitis was resolved and she was working on rebuilding her supply.The customer also stated that the original pump was sent back.Based on the results of ca11-001, it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4)% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2020, a mother alleged to medela llc that her daughters' pump in style breast pump had low suction.She additionally alleged that her daughter had mastitis fours times and was currently on antibiotics.
 
Additional Manufacturer Narrative
The device was returned without the customer's parts and accessories; therefore, it was evaluated with a medela lab kit on 06/04/2020.Though the device met initial vacuum/cycle specifications during four (4) separate test runs, the vacuum was slightly lower than the initial testing.It was noted in the evaluation that there was a noise coming from the pump.Refer to attached product evaluation.The customers report of low suction is plausible.

Brand Name
ADVANCED PERSONAL DOUBLE BREASTPUMP
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry, il
MDR Report Key9910625
Report Number1419937-2020-00029
Device Sequence Number16961919
Product Code HGX
UDI-Device Identifier00020451382999
UDI-Public020451382999
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101038299
Device Catalogue Number101038299
Device Lot Number451276
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2020
Initial Date Received by Manufacturer 03/09/2020
Supplement Date Received by Manufacturer06/04/2020
Initial Report FDA Received Date04/01/2020
Supplement Report FDA Received Date06/22/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;